Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 216, NWS Fort Worth, TX

July 28, 2021Palo Pinto County, Parker County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2021, 6:23 PM CDT for Palo Pinto County, Parker County, Tarrant County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 6:23 PM CDT (23:23 UTC)
Expired
Jul 28, 2021, 6:46 PM CDT
In force
23 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Palo Pinto County, TX, Parker County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS54 KFWD 282323
SVRFWD
TXC363-367-439-290000-
/O.NEW.KFWD.SV.W.0216.210728T2323Z-210729T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
623 PM CDT Wed Jul 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Central Parker County in north central Texas...
  Northwestern Tarrant County in north central Texas...
  Northeastern Palo Pinto County in north central Texas...

* Until 700 PM CDT.

* At 622 PM CDT, a severe thunderstorm was located over Haltom City,
  and is nearly stationary.

  HAZARD...60 mph wind gusts. Pea to half inch size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Worth, Haltom City, Keller, Hurst, Weatherford, Watauga,
  Benbrook, Saginaw, Mineral Wells, White Settlement, Azle, Richland
  Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North
  Richland Hills, Willow Park, Reno and Westworth Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3290 9721 3272 9721 3271 9838 3298 9837
TIME...MOT...LOC 2322Z 093DEG 1KT 3282 9727 

HAIL...<.75IN
WIND...60MPH
$$

05
2 follow-up statements
530 
WWUS54 KFWD 282327
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
627 PM CDT Wed Jul 28 2021

TXC363-367-282336-
/O.CAN.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Parker TX-Palo Pinto TX-
627 PM CDT Wed Jul 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARKER AND
NORTHEASTERN PALO PINTO COUNTIES IS CANCELLED...
    
The severe thunderstorm warning was done in error, thus the warning 
has been cancelled.

LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2326Z 093DEG 1KT 3282 9727 

$$

TXC439-290000-
/O.CON.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Tarrant TX-
627 PM CDT Wed Jul 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL TARRANT COUNTY...

At 626 PM CDT, a severe thunderstorm was located over Haltom City,
and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Worth, Haltom City, Keller, Hurst, Watauga, Saginaw, White
Settlement, Richland Hills, River Oaks, Sansom Park, Lake Worth,
Eagle Mountain, North Richland Hills, Westworth Village, Blue Mound
and Westover Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.

&&

LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2326Z 093DEG 1KT 3282 9727 

HAIL...<.75IN
WIND...60MPH
 
$$

05
662 
WWUS54 KFWD 282346
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
646 PM CDT Wed Jul 28 2021

TXC439-282355-
/O.CAN.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Tarrant TX-
646 PM CDT Wed Jul 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TARRANT COUNTY IS
CANCELLED...
                
The storms which prompted the warning have weakened well below 
severe limits. Therefore the warning has been cancelled. 

However gusty winds and isolated pockets of heavy rain are still 
possible within the warned area. 

LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2342Z 093DEG 1KT 3282 9728 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:27 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 28, 3:27 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
327 PM CDT Wed Jul 28 2021

...New Long Term...

.SHORT TERM... /Issued 125 PM CDT Wed Jul 28 2021/
/This afternoon through Thursday/

A mix of cumulus and mid/upper level clouds continue to spread
across the region, keeping the temperatures a  degree or two cooler
than yesterday's. Still, expect high temperatures in the mid to
upper 90s later today. Some locations across the southwest could
stay in the low 90s due to cloudy skies. Otherwise, isolated to
scattered diurnally driven showers and storms will continue to
develop through this evening. While the best coverage is expected to
remain south of I-20, isolated showers/storms will be possible
across North Texas. Strong gusty winds, lightning and heavy rain
will be the main threat with this activity.

Another weak shortwave will travel from the base of the upper ridge
on Thursday, providing sufficient lift for scattered showers/storms
in the afternoon and evening. The heat will continue to be a concern
especially along/east of I-35 and along/north of I-20 as heat
indices potentially reach 105. A heat advisory may be needed for
those areas Thursday afternoon with the potential of extending it
through the weekend.

Sanchez

&&

.LONG TERM... /NEW/
/Thursday Night Onward/

The next several days will continue to be hot across North and
Central Texas as our dome of high pressure remains in control.
High temperatures Friday through Sunday will gradually increase as
the center of the upper ridge moves atop our region. Each morning
will likely be characterized by mid to upper 70s, with the
immediate Dallas/Fort Worth Metroplex in the lower 80s. The
combination of strong upper ridging, southwesterly low-level flow
and compressional warming from an incoming front will lead to
widespread high temperatures in the upper 90s to around 103 on
Sunday. Abundant moisture in the lower levels are likely to cause
heat index values to reach or exceed 105 degrees east of I-35 and
north of I-20. It's looking likely that we will need heat related
headlines this weekend.

A pattern shift is looking more likely as we finish out this week
and begin a new week with the upper ridge shifting well west of
our region. A cold front is expected to make it through our area
Sunday evening, increasing thunderstorm chances along the front.
Given widespread triple digit temperatures are expected in the
afternoon, instability is likely to increase ahead of the incoming
cold front. Any thunderstorm that develops will have to be
closely monitored for strong downburst winds.

Northwesterly flow aloft is expected to settle into our region,
with several upper level shortwaves moving from northwest to
southeast. Not only will we have increasing rain chances, but our
daytime temperatures will likely be a few degrees below normal for
this time of the year. There remains uncertainty as to when and
where rain chances will be the highest, therefore, PoPs will
remain around 20% Monday night onward.

Hernandez

&&

.AVIATION... /Issued 125 PM CDT Wed Jul 28 2021/
/18Z TAFs/

Concerns...low convective potential through this evening.

VFR conditions will continue with light south/southeast winds and
SCT-BKN CU cloud deck for a few hours this afternoon. Another
round of isolated to scattered thunderstorms is in the forecast
through this evening, but the best coverage is expected to remain
south of the DFW Metroplex sites. Minor impacts are possible
especially with the southern cornerposts. For now, we kept VCTS
only for Waco (between 20-00Z) given the low coverage in the
activity across North Texas. Trends will be monitored since a
storm or two could still develop near the sites. This activity
will diminish tonight, but scattered showers and storms will
likely develop again Thursday afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  98  80  99  80 /  10  20   0   5   0
Waco                77  95  77  96  77 /  10  20   0  10   0
Paris               76  96  76  98  77 /  10  10   0   5   0
Denton              76  98  76  98  77 /  10  20   0   5   0
McKinney            77  97  77  98  78 /  10  20   0   5   0
Dallas              81  98  81  98  82 /  10  20   0   5   0
Terrell             76  96  76  96  77 /  10  20   0   5   0
Corsicana           78  95  78  96  77 /  10  20   0  10   0
Temple              75  96  75  96  75 /   5  20   0  10   0
Mineral Wells       74  96  74  96  74 /  10  20   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Thursday for TXZ092>095-
103>107-118>123-135-148.

&&
Hazardous weather outlook, Jul 28, 3:17 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
317 PM CDT Wed Jul 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
317 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected again today, generally along and south of
the I-20 corridor. Lightning and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional thunderstorms will be possible on Thursday, mainly south
of I-20 during the afternoon. Lightning and gusty winds will remain
the primary hazards.

After a hot and dry weekend with heat index values likely exceeding
105, some thunderstorm chances will return early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 28, 3:38 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
338 PM CDT Wed Jul 28 2021

TXZ135-146>148-282115-
Anderson TX-Freestone TX-Henderson TX-Navarro TX-
338 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREESTONE...SOUTH
CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL NAVARRO
COUNTIES UNTIL 415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Trinidad, or 16 miles southwest of Athens, moving
west at 5 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Trinidad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3207 9590 3190 9594 3190 9621 3216 9614
TIME...MOT...LOC 2038Z 101DEG 6KT 3201 9601

05
Local storm report, Jul 28, 4:21 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             12 ESE EUREKA           31.97N 96.08W
07/28/2021  E1.00 INCH       FREESTONE          TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Special weather statement, Jul 28, 4:21 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT Wed Jul 28 2021

TXZ135-282145-
Henderson TX-
421 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
445 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving west at 5 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Athens and Murchison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3203 9591 3235 9592 3236 9578 3222 9566
      3205 9566
TIME...MOT...LOC 2120Z 089DEG 4KT 3220 9576

30
Special weather statement, Jul 28, 4:56 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
456 PM CDT Wed Jul 28 2021

TXZ146-282230-
Navarro TX-
456 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NAVARRO COUNTY
UNTIL 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarro, or 12 miles southeast of Corsicana, moving west at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Angus, Navarro, Retreat, Oak Valley, Eureka, Richland and Mustang.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3180 9650 3180 9661 3204 9663 3201 9628
      3191 9627
TIME...MOT...LOC 2155Z 086DEG 15KT 3192 9637

30
Special weather statement, Jul 28, 5:32 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
532 PM CDT Wed Jul 28 2021

TXZ102-103-118-282300-
Denton TX-Tarrant TX-Wise TX-
532 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON AND NORTHWESTERN TARRANT COUNTIES UNTIL 600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haslet, or near Keller, moving northwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Flower Mound, Haltom City, Keller, Southlake, Watauga,
Saginaw, Azle, Trophy Club, Eagle Mountain, Briar, North Richland
Hills, Roanoke, Pecan Acres, Justin, Blue Mound, Northlake, Pelican
Bay, Haslet and New Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3299 9715 3285 9721 3285 9740 3287 9755
      3300 9754 3318 9740
TIME...MOT...LOC 2231Z 122DEG 9KT 3293 9729

Bonnette
Special weather statement, Jul 28, 5:59 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
559 PM CDT Wed Jul 28 2021

TXZ102-103-118-282330-
Denton TX-Tarrant TX-Wise TX-
559 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON AND NORTHWESTERN TARRANT COUNTIES UNTIL 630 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haslet and Saginaw, moving northwest at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Fort Worth, Haltom City, Saginaw, Azle, River Oaks, Sansom Park, Lake
Worth, Eagle Mountain, Briar, Pecan Acres, Blue Mound, Pelican Bay,
Haslet, New Fairview, Lakeside, Rhome and Newark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3300 9725 3284 9728 3277 9740 3284 9755
      3299 9754 3311 9745
TIME...MOT...LOC 2258Z 116DEG 6KT 3293 9738

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:00 PM CDTSpecial Weather StatementFWDPalo Pinto30 min
Jul 27, 7:21 PM CDTSpecial Weather StatementFWDHood24 min
Jul 27, 7:31 PM CDTSpecial Weather StatementFWDStephens29 min
Jul 27, 7:51 PM CDTSpecial Weather StatementFWDCollin39 min
Jul 28, 2:08 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 2:37 PM CDTSpecial Weather StatementFWDTarrant38 min
Jul 28, 2:44 PM CDTHeat AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 11 more28 hr
Jul 28, 2:50 PM CDTSpecial Weather StatementFWDSmith40 min
Jul 28, 3:03 PM CDTSpecial Weather StatementFWDWise42 min
Jul 28, 3:26 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jul 28, 3:38 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 3:47 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro43 min
Jul 28, 4:21 PM CDTSpecial Weather StatementFWDHenderson24 min
Jul 28, 4:56 PM CDTSpecial Weather StatementFWDNavarro34 min
Jul 28, 5:32 PM CDTSpecial Weather StatementFWDTarrant28 min
Jul 28, 5:59 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 28, 6:18 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson72 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.